Day 14 and don't feel any better

Well today is day 14, tomorrow i will officially be into my 3rd week, yay go me pat on the back.

I feel terrible though, the last few days i could of easily had a cig, but i haven't lucky for me my OH is also doing this, so we support each other (most of the time), still not sleeping well, been taking taking over the counter sleeping pills, which have been helping, but last night i forgot to take one and had a terrible night, this morning i woke with a terrible headache and felt dizzy and sick, still feeling sick, hopefully will settle after tea.

Now my OH is saying he's going to stop taking the champix, cause he's felt sick for a few days (constant), he's already dropped to one a day cause he was suffering with headaches. I'm frightened that without the champix he will end up gaving in, i really don't think he'll cope with cravings.

Just wanted to know how long did people feel sick for while taking champix?

And if anybody stopped taking them early how did you feel?

It might just help my OH to decide if he should stop taking them or just ride it out.

4 Replies

oldestnewest
  • Hey...nice on 2 weeks and approaching 3rd week.

    It's a pity that it also includes not feeling to cheery. You may be aware of the terrible 3's....really a mind game...but very real for those that were affected - that includes me back in my 3 week period. Jackieinv has a link in her signature - tales from the quit - about the terrible 3s. There may be some good information you could gather there.

    It's great that you and OH are both going through this together and obviously having each other's support is priceless. I didn't do champix but do know that feeling sick is one bad effect of champix. The cure is to change when he has his pill - take it after he eats. Maybe he already is doing that...in which case I don't have a clue. But I do know that plenty folk here gave up on champix and will be able to give more solid advice.

    You both deserve a pat on the back :)

    Keep on keepin' on,

    Cav

  • Hi day 14 and still going, a big well done to you both.

    As you can see by my signature I was on Champix for a week and came off it. I did not have any side effects it was simply I felt I was able to stop smoking without it. I started on Champix on Saturday, stopped smoking on Wednesday then stopped taking the Champix on Sunday. I think I just felt I'm getting rid of one drug from my body why add another one.

    This may sound cruel but if you are determended to stop smoking you will do it. I went CT smoked for 52 years and I'm now on 9 weeks and 3 days but I'm not out of the woods yet. The difference is when you get this far you still want to smoke but it's much easier to control your feelings. You also think I'm not going back now. The other pluses you can breath better, you smell better, your sence of taste and smell returns and many other great things.

    All I can add is if you really want to stop you will, Champix and NRT are only aids to help you. Read as much as you can on here post as much as you can for advice and may the willpower be with you both.

    Jack:)

  • hey there and well done for getting to day 14. great news

    I am taking champix too and on day 11 of full quit and around day 19 of taking champix. The nausea has been a horrendous side affect for me BUT it has definitley started reducing in the last couple of days. I always make sure to take it after breakfast and last thing at night with or after food. For me ironically, whilst awful actually feeling sick, in a way has really helped with the cravings. The last thing I want is a cigarette when ready to vomit!

    Emotionally ive had a tough ride on the ole champix too but the dark cloud has started to lift finally.

    Despite all of this, I will not give up on champix as its the most succesful aid ive used in all the millions of times i have tried to quit before. For me, its simply a case of short term loss....long term gain

    Over my dead body am i putting myself through this sort of nightmare again - and for that reason alone I shall never ever allow the evil weed enter my system again

    Keep going - you're doing great. And the best advice? Do what feels right for YOU - all our bodies react differently to whatever aid we use.

  • It's not just champix

    I had really bad nausea for most of the first week and a bit of the second, plus lots of dizzy spells and giddyness.

    Think most of that was probably due to my body adjusting to no longer being starved of oxygen tbh, rather than a side effect of NRT. Probably depends on how heavy a smoker you were, but I would be tempted to see these as a side effect of the quit rather than the meds.

    Just make sure that whatever you go with, CT, NRT or Champix, you don't let it rule your quit, or blame the method chosen for not succeeding. All require willpower!

    Lottie x

You may also like...